Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 137, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 26, 2009, 6:46 PM CDT for DeWitt County, Gonzales County, Texas. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2009, 6:46 PM CDT (23:46 UTC)
- Expired
- Aug 26, 2009, 7:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties DeWitt County, TX, Gonzales County, TX
The radar
The Austin/San Antonio radar (KEWX), 80 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 6:50 PM CDT | TSTM WND DMG | 5 E Cheapside, TX | WINDS 35 TO 45 MPH WITH DAMAGE TO HIS ROOF. |
| Aug 26, 7:00 PM CDT | HAIL 0.75 | 15 Nnw Cuero, TX | MARBLE TO LARGE THAN PENNY SIZE HAIL ON HIGHWAY 87N |
| Aug 26, 7:30 PM CDT | HAIL 0.75 | 8 Nnw Yorktown, TX | HAIL REPORTED AT GRUENAU AND TRAVEL TRAILER PUSHED OFF BLOCKS BY WIND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1719 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- -0.4
- Supercell composite
- -2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 262346 SVREWX TXC123-177-270030- /O.NEW.KEWX.SV.W.0137.090826T2346Z-090827T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 646 PM CDT WED AUG 26 2009 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL DEWITT COUNTY... SOUTH CENTRAL GONZALES COUNTY... * UNTIL 730 PM CDT. * AT 643 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HOCHHEIM... OR 10 MILES WEST OF YOAKUM...AND MOVING WEST AT 15 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE CHEAPSIDE...WESTHOFF AND SMILEY. LAT...LON 2904 9756 2927 9767 2936 9731 2919 9722 TIME...MOT...LOC 2346Z 069DEG 13KT 2925 9732 $$
1 follow-up statement
000 WWUS54 KEWX 262356 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 656 PM CDT WED AUG 26 2009 TXC123-177-270030- /O.CON.KEWX.SV.W.0137.000000T0000Z-090827T0030Z/ GONZALES TX-DEWITT TX- 656 PM CDT WED AUG 26 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR CENTRAL DEWITT AND SOUTH CENTRAL GONZALES COUNTIES... AT 653 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CONCRETE...OR 8 MILES NORTHWEST OF CUERO...MOVING WEST AT 15 MPH. SOME LOCATIONS IN THE WARNING AREA INCLUDE WESTHOFF...SAMPLE... GRUENAU AND SMILEY. LAT...LON 2904 9756 2927 9767 2936 9731 2919 9722 TIME...MOT...LOC 2356Z 069DEG 13KT 2919 9737 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:17 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Aug 26, 3:17 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 317 PM CDT WED AUG 26 2009 .DISCUSSION... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE EASTERN HALF OF THE REGION THROUGH THIS EVENING. MOST OF THE ACTIVITY WILL DIMINISH WITHIN A FEW HOURS AFTER SUNSET AS DAYTIME HEATING IS LOST...BUT COULD SEE AN ISOLATED STORM HANG ON UNTIL MIDNIGHT. UPPER LEVEL HIGH CURRENTLY POISED ACROSS WEST TEXAS WILL MAKE A GRADUAL SHIFT TO THE NORTHWEST ON THURSDAY. HIGH TEMPERATURES WILL ONCE AGAIN PEAK NEAR THE CENTURY MARK DURING THE AFTERNOON. A WEAK COLD FRONT WILL DRIFT INTO SOUTH CENTRAL TEXAS ON FRIDAY. RAIN CHANCES AHEAD OF THE FRONT THURSDAY AFTERNOON AND OVERNIGHT ARE MENTIONABLE...BUT STILL DISAPPOINTING. RAIN CHANCES WILL PERSIST INTO FRIDAY AND COULD BE ENHANCED IN THE LATE AFTERNOON ALONG THE SEA-BREEZE BOUNDARY. NONETHELESS...HAVE CONTINUED THE TREND OF KEEPING RAIN CHANCES SLIGHT TO LOW-END CHANCE. TEMPERATURES ON FRIDAY WILL BE SLIGHTLY MODERATED AND ARE EXPECTED TO REMAIN IN THE MID TO UPPER 90S. MID AND LONG-RANGE MODELS CONTINUE TO DEPICT A TROPICAL SYSTEM DEVELOPING IN THE EASTERN PACIFIC NEXT WEEK. IF THIS PLAYS OUT...WILL SEE AN INCREASE IN MOISTURE ACROSS SOUTH CENTRAL TEXAS. OPTIMISTICALLY THIS WOULD BRING A FEW DAYS OF DECENT CHANCES FOR WIDESPREAD RAINS TO THE REGION. AS THIS WOULD BE MONDAY THROUGH NEXT WEDNESDAY HAVE GONE LOW ON POPS FOR THE TIME BEING. NONETHELESS...WITH NORTHWEST FLOW ALOFT TEMPERATURES WILL BE CLOSER TO NORMAL FOR EARLY SEPTEMBER WITH HIGHS IN THE LOWER TO MID 90S AND LOWS IN THE UPPER 60S TO LOWER 70S. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 75 100 74 96 70 / 20 20 20 20 10 AUSTIN BERGSTROM INTL AIRPORT 71 100 70 97 67 / 20 20 20 20 10 NEW BRAUNFELS MUNI AIRPORT 69 100 70 97 68 / 10 10 20 20 10 BURNET MUNI AIRPORT 72 97 71 94 68 / 20 30 20 20 10 DEL RIO INTL AIRPORT 74 101 75 97 73 / - 10 20 20 10 GEORGETOWN MUNI AIRPORT 74 100 73 96 68 / 20 30 20 20 10 HONDO MUNI AIRPORT 69 101 71 95 69 / - - 20 20 10 SAN MARCOS MUNI AIRPORT 71 99 71 95 68 / 20 10 20 20 10 LA GRANGE - FAYETTE REGIONAL 72 98 71 96 70 / 20 20 20 20 10 SAN ANTONIO INTL AIRPORT 74 100 74 96 73 / 10 10 20 20 10 STINSON MUNI AIRPORT 73 100 73 96 70 / 10 10 20 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 25/05
Hazardous weather outlook, Aug 26, 4:29 PM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 429 PM CDT WED AUG 26 2009 TXZ171>173-183>193-202>208-217>224-228-272130- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-KINNEY-UVALDE-MEDINA- BEXAR-COMAL-GUADALUPE-CALDWELL-MAVERICK-ZAVALA-FRIO-ATASCOSA- WILSON-KARNES-GONZALES-DE WITT-DIMMIT- 429 PM CDT WED AUG 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ194-209-225-272130- LEE-FAYETTE-LAVACA- 429 PM CDT WED AUG 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS THIS EVENING ACROSS LEE...FAYETTE AND LAVACA COUNTIES. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 26, 4:50 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 450 PM CDT WED AUG 26 2009 TXZ209-223-225-262245- FAYETTE-GONZALES-LAVACA- 450 PM CDT WED AUG 26 2009 ...A STRONG THUNDERSTORM WAS AFFECTING FAYETTE...GONZALES AND LAVACA COUNTIES... AT 449 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM NEAR WEIMAR...OR 6 MILES EAST OF SCHULENBURG...MOVING SOUTHWEST AT 10 MPH. PEOPLE IN NORTHEASTERN GONZALES...NORTHWESTERN LAVACA AND SOUTHERN FAYETTE COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...SCHULENBURG... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, Aug 26, 5:57 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 557 PM CDT WED AUG 26 2009 TXZ225-262330- LAVACA- 557 PM CDT WED AUG 26 2009 ...A STRONG THUNDERSTORM WAS AFFECTING LAVACA COUNTY... AT 554 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM 5 MILES EAST OF SHINER...MOVING SOUTHWEST AT 15 MPH. PEOPLE IN WESTERN LAVACA COUNTY...INCLUDING THE FOLLOWING LOCATIONS...SHINER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WIND GUSTS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM AND COULD RESULT IN MINOR TREE AND ROOF DAMAGE.
Special weather statement, Aug 26, 6:03 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 603 PM CDT WED AUG 26 2009 TXZ173-190>192-262345- BLANCO-HAYS-TRAVIS-WILLIAMSON- 603 PM CDT WED AUG 26 2009 ...STRONG THUNDERSTORMS WERE AFFECTING BLANCO...HAYS...TRAVIS AND WILLIAMSON COUNTIES... AT 554 PM CDT...NWS METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GEORGETOWN TO THE HIGHLAND LAKES AREA TO NEAR SPICEWOOD. MOVING SOUTH AT 25 MPH. THESE STORMS COULD CONTAIN OUTFLOWS OF 40 TO 50 MPH AS IT PUSHES ACROSS TRAVIS AND NORTHERN HAYS COUNTIES DURING THE NEXT 30 TO 45 MINUTES. THE FOLLOWING LOCATIONS...LAGO VISTA...DRIFTWOOD...LAKEWAY...BEE CAVE AND MANSFIELD DAM...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 4:59 PM CDT | Severe Thunderstorm Warning | EWX | Fayette, Lavaca | 46 min |
| Aug 26, 6:05 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Lavaca | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.